MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE; PISTON SYRINGE
Model Number 309578
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported bd luer-lok¿ syringe was damaged, causing leakage.The following information was provided by the initial reporter: "we recently found trouble with a specific lot of syringes.Where the syringes have a crack in them.This is dangerous, as we found when a crack in a syringe caused some medication to spray out.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-12-08.D4: medical device lot #: 1076679.D4: medical device expiration date: 2026-02-28.H4: device manufacture date: 2021-03-17.D4: medical device lot #: 6062957.D4: medical device expiration date: 2021-02-28.H4: device manufacture date: 2016-03-02.Investigation summary: thirty-two 3ml syringes (p/n 309578) sealed in their blister packages were received.The samples were visually evaluated.Twenty-eight samples were from batch #0122568, two were from batch #1076679, and two were from batch #6062957.The samples were found to have no cracks or visible defects present.Batch #6062957 was expired as of february 2021 and bd does not make claims about the performance or efficacy of expired products.Since the samples received did not display the reported condition a potential root cause could not be defined, and corrective actions are not necessary.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h10.

Brand Name
BD LUER-LOK¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12857501
Report Number1213809-2021-00778
Device Sequence Number5095155
Product Code FMF
UDI-Device Identifier30382903095781
UDI-Public30382903095781
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number309578
Device Catalogue Number309578
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/19/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown